Excessive Heat, New Castle
- When
- July 15, 9:00 AM EST to July 20, 9:00 AM EST
- Where
- New Castle forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
The most oppressive hot spell of the summer season affected Delaware from July 15th through the 20th. Widespread high temperatures reached into the mid 90s and the most oppressive days (combination of heat and humidity) occurred on the 18th and 19th.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The most oppressive hot spell of the summer season affected Delaware from July 15th through the 20th. Widespread high temperatures reached into the mid 90s and the most oppressive days (combination of heat and humidity) occurred on the 18th and 19th. Morning lows those days were only around 80 degrees in highly urbanized areas. Afternoon heat indices reached 105 to 110 degrees. There was one heat related death reported in New Castle (New Castle County). A 55-year-old man was found outdoors and unresponsive. | |To combat the heat, many municipalities opened or extended hours of cooling centers. Highest temperatures included 96 degrees in Georgetown, Redden and Bethany Beach in Sussex County, 95 degrees in Dover (Kent County) and the New Castle County Airport and 92 degrees in Blackbird (New Castle County). A stalling front brought an end to the excessive heat on the 21st and to 90 degree high temperatures by the 22nd in the northern part of the state and the 23rd in the southern part of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 15, 8:53 AM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 AM EDT MON JUL 15 2013
.SYNOPSIS...
HOT HIGH PRESSURE CENTERED OVER THE VIRGINIAS THIS MORNING WILL
SHIFT WEST TO THE OHIO VALLEY TUESDAY AND WEDNESDAY BEFORE BECOMING
ABSORBED IN THE BERMUDA HIGH BY FRIDAY. A COLD FRONT SHOULD PASS
SOUTHEASTWARD THROUGH THE MID ATLANTIC STATES LATE SATURDAY AND
SUNDAY. WEAK LOW PRESSURE MAY FORM ON THAT FRONT ASTRIDE THE
DELMARVA COAST ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR THE PHILADELPHIA
METRO AREA AND NEARBY COUNTIES. A HEAT ADVISORY REMAINS IN EFFECT
FOR SEVERAL NEW JERSEY AND PENNSYLVANIA COUNTIES AS WELL.
SURFACE AND MID-LEVEL HIGH PRESSURE SYSTEMS WILL CONTINUE TO DRIFT
WESTWARD TOWARD THE OHIO VALLEY TODAY.
MOSTLY SUNNY SKIES CAN BE EXPECTED TODAY WITH SOME FLAT CU. THE
SUN WILL HEAT THE SURFACE PRETTY QUICKLY THIS MORNING AND
TEMPERATURES WILL SOAR INTO THE 90S. DEWPOINTS WILL HANG OUT IN
THE 70S. WE MIGHT SEE SOME UPPER 60S THIS AFTERNOON, BUT DON'T
THINK IT WILL BE TOO NOTICEABLE. SOME RELIEF CAN BE FOUND ACROSS
THE EXTREME NORTHERN ZONES AND ALONG THE COASTAL STRIP WHERE
TEMPERATURES WILL BE SEVERAL DEGREES COOLER.
HIGH IN THE 90S AND DEWPOINTS IN THE 70S MEANS THAT THE HEAT INDEX
VALUES WILL RISE INTO THE UPPER 90S TO POSSIBLY THE LOW 100S.
A LEE SIDE TROUGH DEVELOPS ACROSS THE REGION THIS AFTERNOON AND MAY
HELP TO BE A FOCUS FOR ISOLATED SHOWERS AND THUNDERSTORMS TO
DEVELOP. HOWEVER, MORNING SOUNDINGS SHOW A VERY STRONG CAP WHICH
WILL INHIBIT ANY VERTICAL GROWTH. THUNDERSTORM CHANCES LOOK TO BE
ISOLATED AT BEST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE TROUGH STARTS TO ROTATE THROUGH THE AREA THIS EVENING AND PUSHES
TO OUR SOUTH AND EAST TONIGHT, PLENTY OF MOISTURE IN THE AIR AND
WHILE WE CAN'T RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM ACROSS
OUR SOUTHERN AREAS, CONFIDENCE IS NOT HIGH THAT ANY WILL ACTUALLY
DEVELOP. A CAP STILL LOOKS TO BE IN PLACE AS THE TROUGH ROTATES
THROUGH AND WE HAVE OPTED TO REMOVE THE MENTION OF ANY PRECIPITATION
FROM THE GRIDS THROUGH THE OVERNIGHT PERIOD. AS THE TROUGH MOVES
THROUGH, A LITTLE BIT OF SOME DRIER AIR WILL FILTER INTO THE REGION
AND SHOULD HELP TO LOWER DEWPOINTS A BIT AS WE HEAD INTO TUESDAY.
HOWEVER, NOT MUCH RELIEF WILL BE FELT OVERNIGHT THROUGH THE MAJORITY
OF THE REGION AS TEMPERATURES REMAIN WARM AND IN THE LOW TO MID 70S.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
**PROLONGED 6-7 DAY HEAT WAVE IN PROGRESS DURING THE NORMALLY
HOTTEST TIME OF THE YEAR**
500 MB: ANOMALOUSLY STRONG (+2SD) AND VERTICALLY STACKED HIGH
PRESSURE TO START THE PERIOD OVER THE OHIO VALLEY TO START THIS
EXTENDED PERIOD WEAKENS SOUTHWARD ACROSS THE SOUTHERN UNITED STATES
BY THE END OF THE WEEK. STRONG SHORT WAVES MOVING THROUGH SOUTHEAST
CANADA CARVES A WEAK TROUGH SOUTHWARD INTO THE NE USA DURING THE
WEEKEND.
TEMPERATURES: DAILY CALENDAR TEMPS SHOULD AVERAGE 6 TO 10 DEGREES
ABOVE NORMAL THROUGH SATURDAY AND THEN ARE PROJECTED TO COOL DOWN
CLOSER TO NORMAL SUNDAY AND MONDAY.
HAZARDS: EXCESSIVE HEAT WARNING AS ALREADY POSTED. DID NOT POST A
6TH AND 7TH PERIOD HEAT WATCH. AT THIS POINT THINK WE'VE GOT
ENOUGH INFO OUT THERE. WE'VE A FAIRLY STRONGLY WORDED NPW STATEMENT
AS WELL AS GRIDDED AND FORMATTED INFORMATION THAT THE WORST WILL
BE AT THE END OF THE WEEK.
FWIW...WPC-HPC NOW HAS 100F HI IN PHL FOR SATURDAY. THE PROBS FOR
100 DEGREE HI FROM WPC ARE 74 PCT THU 95 PCT FRIDAY AND 47 PCT
SATURDAY. THINK WE'VE A GOOD CHANCE OF REACHING 105 IN MANY AREAS
THURSDAY AND FRIDAY.
THE DAILIES BELOW...
TUESDAY-WEDNESDAY RELYING HEAVILY ON 00Z/15 GFS MOS AIR TEMPS WHICH
OVERALL PERFORMED BETTER THAN THE 00Z/14 NAM MET GUIDANCE FOR YDY.
FCST A 50 50 BLEND OF 00Z/15 NAM/GFS MOS DEWPOINTS AND WINDS. POPS
WERE A 50 50 BLENDED 00Z/15 NAM/GFS MOS WITH THE 21Z/14 SREF AND
ATTEMPTING TO BE SENSIBLE USING CONVECTIVE TEMPS (KI IMPACT) AND
BOUNDARIES FOR ANY LIMITED FORCING OF CONVECTION THIS WEEK UNTIL
THE CFP THIS WEEKEND.
THURSDAY AND BEYOND...BLENDED THE 0522Z/15 WPC GUIDANCE WITH THE
00Z/15 GFS MEXMOS AND THE PREVIOUS KPHI FCST FOR CONTINUITY.
TUESDAY...DRIER DEWPOINTS (MID OR UPPER 60S?) MEANS MORE SUN AND
HOTTER AIR TEMPS. THE RESULT SHOULD BE HEAT INDICES - APPARENT
TEMPERATURE VALUES ABOUT 2 DEGREES LESS THAN WHATEVER THE FINAL
RESULT FOR THIS MONDAY AFTERNOON. BRIGHT SUNSHINE AND NW GUSTS TO
AROUND 13KT...LOCAL COASTAL SEABREEZES MAY NOT BEGIN TIL ITS
ALREADY 90 ALONG THE ATLANTIC WATERS. PWAT AROUND 1.6 INCHES...
SIMILAR TO THAT OF SUNDAY. THE EXCESSIVE WARM THICKNESS CAN HANDLE
THIS PWAT WITHOUT MUCH REACTION SINCE NO WELL DEFINED FORCING.
TUESDAY NIGHT...FAIR. MUGGY IN THE CITIES DESPITE SLIGHTLY LOWER
DEWPOINTS THAN THOSE OF THIS MONDAY NIGHT? NIGHTTIME LOWS MAYBE
2-3 DEGREES COOLER THAN THE MONDAY NIGHT LOWS. THE NNJ AND NE PA
COUNTRYSIDE WILL EXPERIENCE TEMPORARY RELIEF...COOLER READINGS IN
THE 60S!
WEDNESDAY...DEWPOINTS PROBABLY CREEP UP A BIT FROM TUESDAY AND
JUST ABOUT AS HOT AS TUESDAY. LIGHT WIND. SEABREEZES APPEAR TO
BEGIN 3-5 HOURS SOONER THAN THAT OF TUESDAY AFTN...PROBABLY IN
PROGRESS DURING FORENOON.
WEDNESDAY NIGHT...FAIR AND A BIT WARMER. BL TEMP AT 12Z THU LOOKS
TO BE THE WARMEST 12Z BL TEMP OF THE WEEK THROUGH THU MORNING.
THURSDAY...HOT HOT HOT. DEWPOINTS UP A FEW DEGREES INTO THE LOW
70S. HEAT WATCH WAS CONSIDERED BUT ENOUGH INFO POSTED ATTM. THIS
IS EASILY HEAT HEADLINE MATERIAL.
FRIDAY...HOT HOT HOT...COULD BE THE HOTTEST DAY OF THE WEEK WITH
NEAR RECORD TEMPS AND THE HEAT INDEX AROUND 105. AGAIN THIS DAY
WILL LIKELY BE LOADED WITH HEAT HEADLINES. THERE MIGHT BE A CONVECTIVE
COMPLEX SKIMMING BY TO OUR NORTH OR ACROSS THE I80 REGION NORTHWARD.
THAT COULD LEAVE PLENTY OF CIRRUS DEBRIS TO LIMIT HEATING. IF THE
CONVECTIVE DEBRIS DOES NOT APPEAR...THIS SHOULD BE THE HOTTEST DAY
OF THE WEEK. DEWPOINTS PROBABLY INTO THE LOW OR MID 70S DURING MAX
HEATING.
SATURDAY...CFP WITH POTENTIAL FOR SVR TSTMS. DEPENDING ON TIMING OF
CONVECTION AND ASSOCIATED CLOUD DEBRIS...COULD STILL BE LOW-MID
90S AND HI NEAR 100 OR IT COULD BE CONVECTIVELY COOLER.
SUNDAY...MOST MODELS INDICATE THE FRONT HAVING AT LEAST PARTIALLY
CROSSED OUR AREA. CHANCE OF SHOWERS AND TSTMS...ESPECIALLY
DELMARVA.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
MAINLY VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF
PERIOD.
SOME EARLY MORNING FOG WILL DISSIPATE BY 14-15Z AT THE MORE RURAL
TERMINALS. CALM/LIGHT WINDS WILL PICK UP OUT OF THE WEST, SLIGHTLY
NORTHWEST IN SOME SPOTS, AROUND 10 KNOTS OR LESS THROUGH THIS
AFTERNOON. WINDS WILL SUBSIDE AS WE HEAD INTO THIS EVENING.
FEW TO SCATTERED CUMULUS WILL DEVELOP BY THIS AFTERNOON AND THEN
DISSIPATE THROUGH THE EVENING HOURS.
AN ISOLATED SHOWER OR THUNDERSTORM IS POSSIBLE TODAY BUT CONFIDENCE
IS LOW THAT ANY DEVELOPMENT WILL AFFECT THE TERMINALS.
OUTLOOK...
TUESDAY THROUGH FRIDAY...MAINLY VFR WITH LATE NIGHT AND EARLY
MORNING VISIBILITY RESTRICTIONS IN HAZE POSSIBLE EACH DAY.
LIGHT WINDS TUESDAY THROUGH THU WITH AFTN SEA-BAY BREEZES VCNTY KACY
AND KILG. FRIDAY SHOULD SEE A MORE PRONOUNCED WSW WIND G 15-20 KT IN
THE AFTN.
&&
.MARINE...
SUB-ADVISORY CONDITIONS WILL CONTINUE ON THE AREA WATERS AS HIGH
PRESSURE SLIDES TO THE WEST OF THE REGION. A WEAK TROUGH MOVES
THROUGH THE AREA TONIGHT BUT SHOULD NOT CAUSE ANY INCREASE IN WINDS
OR SEAS.
OUTLOOK...
NO SCA HEADLINES ANTICIPATED TUESDAY THROUGH FRIDAY WITH HIGH PRESSURE
DOMINATING THE FLOW ...GENERALLY LIGHT OFFSHORE WINDS AT NIGHT AND
SEABREEZES 10-15 KT EACH AFTERNOON. A MORE DOMINANT W-SW WIND WITH
15-20 KT GUSTS IS LIKELY FRIDAY.
SINCE NO TROPICAL SYSTEMS ARE IN THE ATLANTIC BASIN...NO LARGE SE
SWELLS ANTICIPATED.
&&
.RIP CURRENTS...
IT APPEARS WE HAVE A WEEK OF MOSTLY LOW RISK FOR THE FORMATION OF
DANGEROUS RIP CURRENTS (THROUGH AT LEAST FRIDAY) AS THERE ARE NO
TROPICAL SYSTEMS IN THE ATLC BASIN TO SEND LONGER PERIOD SWELLS
OUR WAY. WINDS WILL BE LIGHT...GENERALLY AT MOST BRIEFLY 15 KTS IN
THE AFTNS AND SEA BREEZES ARE NOT A GUARANTEE BUT LIKELY FOR A FEW
HOURS EACH AFTN.
THE STANDARD REMINDER... LOW RISK DOES NOT MEAN NO RISK!! SWIM IN
THE PRESENCE OF LIFEGUARDS FOR GREATEST SAFETY!
WATER TEMPERATURES ARE FINALLY INCREASING A BIT MAKING IT MORE
FAVORABLE TO SWIM IN OUR COASTAL WATERS.
PLAN ON NEEDING LOTS OF SUNSCREEN FOR THE NEXT 7 DAYS.
&&
.EQUIPMENT...
KNEL DAYTIME TEMPS DURING PARTLY TO MOST SUNNY DAYS ARE NOT
REPRESENTATIVE OF THE NJ REGION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ060-061-101-
103-105.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT WEDNESDAY FOR PAZ070-071-
102-104-106.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ008>010-012-
013.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT WEDNESDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT WEDNESDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG
NEAR TERM...KRUZDLO/MEOLA
SHORT TERM...MEOLA
LONG TERM...DRAG
AVIATION...DRAG/MEOLA
MARINE...DRAG/MEOLA
RIP CURRENTS...
CLIMATE...
EQUIPMENT...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 937 AM EDT MON JUL 15 2013 PAZ054-055-161345- CARBON-MONROE- 937 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH TEMPERATURES WILL REACH THE LOW 90S IN THE WARMEST LOCALES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ008>010-012-013-PAZ060-061-101-103-105-161345- MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-BERKS-LEHIGH- WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 937 AM EDT MON JUL 15 2013 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HEAT WAVE CONTINUES THIS WEEK WITH AFTERNOON HEAT INDEX VALUES BETWEEN 100 AND 105 EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY AND POSSIBLY EVEN SATURDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ062-161345- SUSSEX-WARREN-NORTHAMPTON- 937 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH TEMPERATURES WILL CLIMB INTO THE MIDDLE 90S ACROSS THE WARMEST SPOTS THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE THIS WEEK WITH SEE HEAT INDEX VALUES RISE TO BETWEEN 100 AND 104 DEGREES WEDNESDAY...THURSDAY AND FRIDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-161345- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 937 AM EDT MON JUL 15 2013 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE HEAT WAVE CONTINUES THIS WEEK WITH AFTERNOON HEAT INDEX VALUES BETWEEN 102 AND 107 EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY AND POSSIBLY EVEN SATURDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-NJZ016-020>023-027-161345- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- 937 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HEAT INDICES WILL BE AROUND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HEAT WAVE CONTINUES THIS WEEK WITH AFTERNOON HEAT INDEX VALUES BETWEEN 102 AND 108 EACH AFTERNOON FROM WEDNESDAY THROUGH FRIDAY OR SATURDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-161345- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 937 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-161345- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 937 AM EDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WITH STRONG WIND GUSTS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
4 heat, 3 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, New Castle | 2013-07-19 | 55 | Male | Outside/Open Areas | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468490, 468491, 468492, 468493, 468494, 468495, 468496.